Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 136, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 13, 2017, 8:22 AM CDT for Daviess County, Livingston County, Missouri. It took effect at Jul 13, 2017, 10:19 AM CDT. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2017, 8:22 AM CDT (13:22 UTC)
- In effect from
- Jul 13, 2017, 10:19 AM CDT
- Expired
- Jul 15, 2017, 8:37 PM CDT
- In force
- 58 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Daviess County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Gallatin (GAZM7). The gauge peaked at 29.70 ft at Jul 13, 2017, 10:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 33 ft
- Major stage
- 39 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06897500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 13, 6:39 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 13, 6:39 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 639 AM CDT Thu Jul 13 2017 .Discussion... Issued at 308 AM CDT THU JUL 13 2017 Ongoing convection early this morning across northern Missouri and stretching into central Missouri has produced quite a bit of rainfall, especially where training has occurred in the vicinity of Grundy, Daviess, Harrison, Gentry, Sullivan, Linn, and Livingston counties. This convection will continue to affect these areas for at least the next hour or two, with some subtle signs of weakening, although other indications point to it persisting through dawn before finally tapering off. LLJ has been assisting in this persistent convection, hence the tapering off anticipated once the nocturnal jet subsides after sunrise. Before the lull later this morning, could see building convection further south and west, as already beginning to appear with increasing reflectivity echoes in NE KS/NW MO. The HRRR in particular has been persistent from hour-to-hour runs in developing convection in the STJ area before dissipating after sunrise. The focus of convection redeveloping later today into tonight will be along an ill-defined/weak boundary stretching across the central portion of the forecast area. Outflow boundaries left behind this morning will provide additional lifting support for convection, and of course throw wrenches into attempting to pinpoint where convection will fire and subsequent evolution later today, given the difficulty that even the highest resolution models have with resolving these, along with other microscale processes at play. As for the severe threat, can't rule out some strong to perhaps severe storms this afternoon, thanks to plentiful instability. While the better shear parameters look to remain north of where storms will fire up today, the amount of instability coupled with supportive lapse rates will yield what has been the pattern as of late: pulse storms with swift updrafts followed by collapsing cells. Therefore, while can't rule out hail in some of the more feisty and longer-lived storms that may develop later today, winds/downbursts may be the primary hazard to keep a close eye on, particularly where intersecting boundaries/boundary collisions aid in enhancing updrafts. Additionally, given the amount of rain that has fallen in the aforementioned areas, any additional rain that falls in currently warned areas will see flooding-related issues continue, with the possibility of flooding concerns appearing elsewhere should the training of moderate to heavy rain set itself up again tonight. Average PWATs this time of year typically are around 1.25" - 1.5"; models are indicating PWATs well exceeding the 2" mark tonight. In comparison, PWATs of 2+" are currently being analyzed across northern into central MO, with the highest PWATs currently depicted right where convection has been falling for hours now. While the southern portions of the forecast area could see additional chances of storms on Friday, the remainder of the forecast period looks to return to dry conditions, but with respect to precip chances, not necessarily with RHs. As a trough axis slides past the region early next week, perhaps pop-up storms aren't entirely out of the question for eastern MO but with upper-level ridge rebuilding over the center of the country next week, it looks to keep those precip chances at bay for the local forecast area. In response, temps will likely rise back well into the 90s area-wide by the middle of next week, reminding us that summer isn't going anywhere. && .Aviation...(For the 12Z TAFS through 12Z Friday Morning) Issued at 613 AM CDT THU JUL 13 2017 Thunderstorms in the area this morning have the capability of greatly reducing visibilities due to heavy rainfall. Thunderstorm chances will persist for the next couple of hours in the vicinity of all four terminals but will have a break later this morning through early this afternoon. Another round of thunderstorms will develop this afternoon/evening with the KC metro area in the thick of it. Similar to what occurred overnight, could see renewed convection throughout tonight with reduced visibilities, especially in the heaviest storms. Some storms will have the potential to become strong to perhaps severe, with winds/downbursts likely being the primary threat with these storms, although cannot rule out the potential for hail. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...lg Aviation...lg
Hazardous weather outlook, Jul 13, 4:41 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 441 AM CDT Thu Jul 13 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-140945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 441 AM CDT Thu Jul 13 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight 3 to 7 inches of rain has fallen across a large portion of north central Missouri overnight leading to road closures as well flooding along area rivers, creeks, and streams. Hot conditions will continue today along and south of Highway 50 where temperatures will reach the low to mid 90s with heat index values in the 100 to 105 range. Strong to isolated severe storms will be possible this evening into tonight. These storms again will be efficient rain makers and may cause localized flash flooding. Damaging downburst winds will be the main severe threat. Small hail and frequent lightning will also be possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jul 13, 6:53 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 AM CDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 AM FLOOD 6 E JAMESPORT 39.98N 93.68W
07/13/2017 GRUNDY MO EMERGENCY MNGR
MO-F FLOODED.
&&
LGLocal storm report, Jul 13, 7:47 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
747 AM CDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD 3 ESE COFFEY 40.10N 93.94W
07/13/2017 DAVIESS MO PUBLIC
HWY B FLOODED BY HICKORY CREEK.
&&
STGLocal storm report, Jul 13, 7:49 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 AM CDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 3 ESE COFFEY 40.10N 93.94W
07/13/2017 DAVIESS MO PUBLIC
ROUTE B FLOODED IN BOTH DIRECTIONS NEAR
HICKORY CREEK.
&&
STGLocal storm report, Jul 13, 7:53 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 AM CDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 2 N LOCK SPRINGS 39.88N 93.78W
07/13/2017 DAVIESS MO PUBLIC
MO-190 IS FLOODED IN BOTH DIRECTIONS NEAR
CLEAR CREEK. ROUTE V IS ALSO FLOODED IN BOTH
DIRECTIONS NEAR CLEAR CREEK.
&&
STGLocal storm report, Jul 13, 7:55 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
755 AM CDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLOOD 4 ENE GALLATIN 39.94N 93.89W
07/13/2017 DAVIESS MO DEPT OF HIGHWAYS
ROUTE K FLOODED IN BOTH DIRECTIONS NEAR BIG
CREEK.
&&
STGLocal storm report, Jul 13, 7:56 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
756 AM CDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 2 N LOCK SPRINGS 39.88N 93.78W
07/13/2017 DAVIESS MO DEPT OF HIGHWAYS
MO-190 IS FLOODED IN BOTH DIRECTIONS NEAR
CLEAR CREEK. ROUTE V IS ALSO FLOODED IN BOTH
DIRECTIONS NEAR CLEAR CREEK.
&&
STGThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:02 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Livingston | 28 min |
| Jul 12, 8:09 PM CDT | Special Weather Statement | EAX | Adair | 51 min |
| Jul 12, 8:10 PM CDT | Special Weather Statement | EAX | Sullivan | 50 min |
| Jul 12, 8:25 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Grundy, Linn, Livingston, Macon, Sullivan | 35 min |
| Jul 12, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Grundy, Livingston | 31 min |
| Jul 12, 8:45 PM CDT | Areal Flood Advisory | EAX | Grundy, Linn, Livingston, Sullivan | 3 hr |
| Jul 12, 8:54 PM CDT | Areal Flood Advisory | EAX | Adair | 3 hr |
| Jul 12, 9:03 PM CDT | Special Weather Statement | EAX | Adair | 27 min |
| Jul 12, 11:10 PM CDT | Special Weather Statement | EAX | Grundy | 50 min |
| Jul 12, 11:53 PM CDT | Special Weather Statement | EAX | Linn | 37 min |
| Jul 12, 11:57 PM CDT | Areal Flood Advisory | EAX | Adair, Grundy, Linn, Livingston, Putnam, Sullivan | 6 hr |
| Jul 13, 12:11 AM CDT | Special Weather Statement | EAX | Grundy | 34 min |
| Jul 13, 12:30 AM CDT | Flash Flood Warning | EAX | Adair, Daviess, Grundy, Harrison, Linn, Sullivan | 6 hr |
| Jul 13, 1:05 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 5 hr |
| Jul 13, 2:26 AM CDT | Areal Flood Advisory | EAX | Caldwell, Chariton, Daviess, Linn, Livingston, Macon and 1 more | 4 hr |
| Jul 13, 5:50 AM CDT | Areal Flood Warning | EAX | Adair, Caldwell, Chariton, Daviess, DeKalb, Gentry and 10 more | 12 hr |
| Jul 13, 7:10 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 41 hr |
| Jul 13, 7:10 AM CDT | River Flood Warning | EAX | Linn, Livingston | 67 hr |
| Jul 13, 7:10 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| Jul 13, 8:22 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 4 days |
| Jul 13, 11:00 AM CDT | River Flood Warning | EAX | Atchison, Holt | 28 hr |
| Jul 13, 5:45 PM CDT | Areal Flood Warning | EAX | Daviess, Gentry, Grundy, Harrison, Linn, Livingston and 1 more | 24 hr |
| Jul 13, 6:06 PM CDT | Special Weather Statement | EAX | Jackson | 24 min |
| Jul 13, 6:10 PM CDT | Special Weather Statement | EAX | Johnson | 35 min |
| Jul 13, 6:40 PM CDT | Special Weather Statement | EAX | Cass | 35 min |
| Jul 13, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 29 min |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.